Aa
A
A
A
Close
Vitamin B6 Toxicity Community
63 Members
Avatar universal

Newly diagnosed with Vit B6 toxicity

Hi, just diagnosed with Vit B6 small fibre peripheral neuropathy and really really struggling with it, the whole idea of it, the fact that I took a vitamin and got this, the drugs, the feeling of being so stupid.  I also have crohns disease. This is so hard....
20 Responses
Avatar universal
I'd never heard of small fiber peripheral neuropathy until you posted this. I only knew about peripheral neuropathy. I looked it up and it describes my symptoms very well. Does eating certain foods increase your pain? I have found that eating/drinking things high in most B vitamins increases my pain for a few hours. It is very hard to live with this every single day.
Avatar universal
I  too am newly diagnosed with this. It has been several months of chaos not knowing what was causing these symptoms. So scary. Knowing that my supplements have caused this is so frustrating. So much damage to now undo.I'm in the process of detoxing from the b6 but its a long slow road. The fatigue and muscle weakness are so hard. I totally understand tour frustration. I feel the same.
Avatar universal
I am so thankful to hear from others with this, it is like living a nightmare of pain and now i have medications it is learning to live with them, putting on a brave face at work, hoping i will get better.  For me it is only 2 weeks since i stopped having vitamin B6, i didnt even take that much, but i did take it for a long time because i wanted to help my immune system.  (can only laugh to myself like a mad woman would that i was helping to get myself into this predicament), and I see often drugs advised for small fibre PN saying take B6.  I want to tell the world, be careful, it can give you terrible toxicity.  Please feel free to keep in touch, it certainly makes me feel i am not alone. Regards, Linda
Avatar universal
Hi Linda. What are your symptoms during the detox phase? A homeopathic Dr. Had prescribed the B6 for me to treat anxiety and migraine headaches that I was having. I was on 200 mg a day of a b6 supplement, but another 75mg of b6 was also in a multivitamin he had me on. I was on it for about 15 days when the symptoms started. I went to the neurologist who sent me for a MRI of the brain thinking it might be MS. I was so scared. I had that MRi and an MTI of the cervical spine...both came back normal. All blood work for autoimmune diseases were normal. The Dr's were baffled and my symptoms were getting worse. I finally decided to take a look at the supplements I was taking!! After seeing just how much B6 I was ingesting I looked it up online.I couldn't believe it when I read about B6 toxicity. It was every symptomno had!!!
Avatar universal
I meant to type MRI of the cervical spine. Sorry for the typo. Anyway, I brought all the supplements to the neurologist and he confirmed that it was B6 toxicity that I was suffering from. He said just to stop taking everything and that the only treatment is time and flushing with water. He said it could take weeks or months before I feel back to normal...depending on how fast my body detoxes and how quickly the nerves heal. It has been a slow process. I'm on day 20 since I stopped all supplements.  Inching along.  I'm still really fatigued every day especially in the mornings. I get weird nerve twinges and the muscle weakness comes and goes. I just want to be back to normal as I'm sure all of us do that are suffering from this wicked neuropathy. Also...my eyes are very red and watery...although the light sensitivity has hone away thank goodneas
Avatar universal
Hi, I had MRI of brain and spine with contrast and without, nothing.  B6 was 150, but i took it for ages, apparently we will recover, i hope so... some never recover, i dont want to be in that group...i am about 16 days into detoxify, i expect it to take a long time to recover, maybe 6 months... you never really hear from those that recover, you only hear from those that dont on forums, so i have to be optimistic... please do as well, and yes my eyes often look like vampire eyes.  I am taking a swag of meds, coz of the crohns etc, this includes pred and neurotin and you can take cymblata for pain too, i am not on that, but will be in about 5 days... i have to come off something else to get to the cymbalta... it is an antidepressant but works on pain help breaking pathways etc... one day we will look back on this i hope and thank god we recovered xxxx
You must join this user group in order to participate in this discussion.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.